Wildfire, Custer
- When
- July 20, 2:00 PM MST to July 31, 2:00 PM MST
- Where
- Custer County, 18 mi NNW of Stanley
- Reported by
- GOVT OFFICIAL
- Coordinates
- 44.241, -114.282 (the zone’s center; the record gives no point)
1500 acre Crystal Creek wildfire 18 miles north/northwest of Stanley. Burned sub-alpine fur, brush and grass.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
1500 acre Crystal Creek wildfire 18 miles north/northwest of Stanley. Burned sub-alpine fur, brush and grass. Cost to suppress 1.5 million dollars. No property damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 20, 8:30 AM MST, 5 hours 30 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 930 AM MDT SUN JUL 20 2003 TRENDS ON WV LOOP CONTINUE TO SHOW GOOD AGREEMENT WITH AVAILABLE 06/12Z MODELS. MID/UPPER LEVEL MOISTURE BAND OVER SRN ID/UT/NV BORDER CONTINUES TO ERODE AS MOISTURE IS STRETCHED EAST/WEST AND DRIER AIR SLIDES IN FROM THE NORTH. THUS...CHANCE OF ANY PRECIP IS MINIMAL WITH EXCEPTION OF SRN HIGHLANDS NEAR THE BORDER WITH UT/NV. OTHERWISE...ANOTHER SERIES OF HOT/DRY DAYS IN STORE FOR NEXT COUPLE OF DAYS. CURRENT FORECAST COVERS SO NO UPDATES THIS MORNING. DSH KSFX...OPERATIONAL...VCP 32. .PIH...NONE.
IDZ017>023-031-032-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 600 AM MDT SUN JUL 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376576.